MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Model Number BF-UC180F
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.The device was visually inspected and the probe tip for the balloon groove at the distal end side was found to be broken off; the missing portion was not returned for evaluation.The cause of the reported event cannot be conclusively determined.
 
Event or Problem Description
It was reported that the white plastic has a chunk broken off [sic].It was later determined by the manufacturer that the white plastic chunk refers to the ultrasound probe unit on the tip of the distal end.No adverse event occurred related to this reported device issue.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information and corrected data (h10) regarding the reported event.During device evaluation, chipping of the bonding of the bending rubber was discovered.The definitive cause of the reported event cannot be determined.The probable cause was determined to be dropping off of components from the distal end.Per the product instructions for use (ifu): " do not apply shock to the distal end of the insertion section, particularly the ultrasonic transducer and the objective lens surface at the distal end.Visual abnormalities may result.¿" device history record review indicates that the product was manufactured and tested in accordance with all applicable procedures and met all final product release criteria.

Brand Name
EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Common Device Name
ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10111592
Report Number8010047-2020-03052
Device Sequence Number17006518
Product Code PSV
UDI-Device Identifier04953170243226
UDI-Public04953170243226
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K070983
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-UC180F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/11/2020
Supplement Date Received by Manufacturer07/21/2020
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1